Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 6, NWS Tulsa, OK

May 1, 2019McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 1, 2019, 3:47 AM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2019, 3:47 AM CDT (08:47 UTC)
Expired
May 1, 2019, 9:45 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

230 
WGUS54 KTSA 010847
FFWTSA
OKC091-107-111-011445-
/O.NEW.KTSA.FF.W.0006.190501T0847Z-190501T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
347 AM CDT Wed May 1 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern McIntosh County in southeastern Oklahoma...
  Southwestern Okmulgee County in northeastern Oklahoma...
  Okfuskee County in east central Oklahoma...

* Until 945 AM CDT.

* At 345 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates that between 
  1.5 and 2.5 inches of rain has fallen over southern portions of 
  Okfuskee county over the past 1 to 2 hours. Flash flooding is 
  expected to begin shortly.

* Some locations that may experience flooding include...
  Okemah...                         Okfuskee...
  Henryetta...                      Boley...
  Weleetka...                       Dewar...
  Schulter...                       Hanna...
  Bearden...                        Castle...
  Clearview...                      Raiford...
  Okmulgee State Park...            Welty...
  Pharoah...                        Bryant...
  Vernon...                         Mason...

Any additional rainfall this morning will only exacerbate the flood 
situation.

This includes Interstate 40 in Oklahoma between mile markers 212 and
243.
 
LAT...LON 3564 9640 3564 9619 3569 9619 3570 9613
      3524 9570 3517 9598 3529 9598 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3560 9659

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 12:19 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 1, 12:19 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Wed May 1 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Large area of convection moving through ERN OK and NW AR with the
strongest storms impacting the NW AR sites for the first several hours
of the period MVFR/IFR cigs to largely prevail over most of the
TAF sites through the period, with thunder chances returning for
the last portion of the period. Prob groups will be used at all
sites from 00z-06z.

&&

.PREV DISCUSSION... /Issued 900 PM CDT Tue Apr 30 2019/

..UPDATE...

DISCUSSION...
Updated sent earlier to remove several counties
from the tornado watch as cold pool surge undercuts
the ongoing convection. Have already seen widespread
2 to 4 inches of rain along the I-44 corridor, and
the heavy rainfall threat will eventually shift farther
east and southeast overnight. Recent HRRR and NSSL
output suggests that ongoing convection across south
central OK could eventually develop into bow echo/squall
line, pushing into southeast OK/western AR over the
next several hours.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053>076.

AR...Flash Flood Watch until 7 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, Apr 30, 4:50 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Apr 30 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Apr 30 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

...Severe Weather Ongoing with Flooding Possible Late This
Afternoon into Tonight...
...Flash Flood Watch in Effect Through Tonight...

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong to severe thunderstorms will persist along and ahead of
a stalled frontal boundary across northeast Oklahoma late this
afternoon and into the evening hours. These storms pose a tornado
threat into the early evening hours, especially for any storms
near the stalled front or any discrete cells. Thunderstorms are
expected to eventually develop into several clusters or lines
later this evening and overnight, and shift into portions of
southeast Oklahoma and western Arkansas. The main threat will
transition to damaging winds, although isolated tornadoes will
remain possible along the leading edge of any thunderstorm line.

Locally heavy rainfall will also occur as thunderstorms train
from southwest to northeast. Widespread rainfall amounts of 2
to 4 inches are expected, along with locally higher amounts.
This will result in some flash flooding along with some main
stem river flooding as well.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances are forecast to continue into Wednesday with
the greater potential shifting into southeast Oklahoma and northwest
Arkansas Wednesday afternoon and night. Large hail, damaging winds
and very heavy rainfall will again be possible in the stronger
storms.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management officials should be prepared for the
potential of severe weather and flooding today into Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 30, 11:08 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1108 PM CDT Tue Apr 30 2019

ARZ010-019-029-OKZ069-072-010445-
Sebastian AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
1108 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHWESTERN
SEBASTIAN...SOUTH CENTRAL WASHINGTON...EASTERN SEQUOYAH AND
SOUTHEASTERN ADAIR COUNTIES UNTIL 1145 PM CDT...

At 1106 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Short to 3 miles northwest of
Muldrow. Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Mountainburg...
Natural Dam...                    Alma...
Muldrow...                        Roland...
Mulberry...                       Dyer...
Gans...                           Chester...
Moffett...                        Rudy...
Lee Creek...                      Short...
Devils Den State Park...          Lake Fort Smith...
Figure Five...                    Kibler...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 19.
 Interstate 40 in Oklahoma between mile markers 313 and 328.
 Interstate 540 between mile markers 1 and 8.
 Interstate 49 between mile markers 22 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.

LAT...LON 3566 9405 3566 9407 3561 9407 3536 9418
      3536 9443 3538 9443 3538 9447 3535 9448
      3536 9474 3574 9455 3580 9399
TIME...MOT...LOC 0406Z 263DEG 27KT 3563 9455 3543 9465
Special weather statement, May 1, 12:29 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1229 AM CDT Wed May 1 2019

ARZ019-020-029-010600-
Sebastian AR-Franklin AR-Crawford AR-
1229 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND SEBASTIAN COUNTIES UNTIL 100 AM CDT...

At 1229 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Van Buren to 3 miles north of
Greenwood to near Midland. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Greenwood...
Alma...                           Barling...
Lavaca...                         Mulberry...
Dyer...                           Huntington...
Branch...                         Midland...
Excelsior...                      Bloomer...
Washburn...                       Burnville...
Fort Chaffee...                   Jenny Lind...
Kibler...                         Central City...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 6 and 32.
 Interstate 540 between mile markers 1 and 3.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
and west central Arkansas. A Tornado Watch also remains in effect
until 500 AM CDT for northwestern and west central Arkansas.

LAT...LON 3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3509 9416 3507 9444
      3524 9435 3548 9434 3561 9390 3532 9386
TIME...MOT...LOC 0529Z 255DEG 35KT 3543 9428 3526 9426 3511 9437

Lacy
Special weather statement, May 1, 1:33 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT Wed May 1 2019

OKZ065-071-073-010715-
Pittsburg OK-Okfuskee OK-McIntosh OK-
133 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...NORTHERN
PITTSBURG AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 215 AM CDT...

At 133 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Lamar to near Maud. Movement was
east at 45 mph.

Penny size hail will be possible with these storms.

Locations in or near the path include...
Weleetka...                       Crowder...
Canadian...                       Indianola...
Hanna...                          Bearden...
Arrowhead State Park...           Raiford...
Scipio...                         Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3538 9644 3523 9545 3519 9545 3496 9598
      3498 9609 3505 9609 3506 9607 3509 9606
      3512 9603 3512 9601 3515 9601 3515 9598
      3529 9598 3529 9644
TIME...MOT...LOC 0633Z 251DEG 38KT 3504 9607 3514 9681

Lacy
Special weather statement, May 1, 2:36 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed May 1 2019

OKZ065-066-010800-
Okmulgee OK-Okfuskee OK-
236 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR OKMULGEE AND CENTRAL OKFUSKEE
COUNTIES UNTIL 300 AM CDT...

At 235 AM CDT, a strong thunderstorm was located over Castle, moving
northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Morris...
Beggs...                          Boley...
Castle...                         Preston...
Okmulgee State Park...            Mason...

This includes Interstate 40 in Oklahoma between mile markers 213 and
224.

LAT...LON 3564 9629 3564 9619 3570 9619 3581 9598
      3557 9582 3536 9641 3541 9644 3546 9644
      3546 9648 3552 9652
TIME...MOT...LOC 0735Z 241DEG 43KT 3548 9639

Lacy
Special weather statement, May 1, 2:49 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Wed May 1 2019

OKZ064-065-010830-
Okfuskee OK-Creek OK-
249 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 330 AM CDT...

At 248 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Prague to 2 miles southwest of
Little to 2 miles north of St. Louis. Movement was east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Weleetka...
Paden...                          Bearden...
Castle...                         Clearview...
Welty...                          Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
228.

LAT...LON 3569 9662 3576 9620 3556 9619 3555 9616
      3538 9613 3529 9615 3529 9644 3546 9644
      3546 9647 3543 9650 3543 9652 3546 9654
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 0748Z 259DEG 42KT 3552 9676 3533 9671 3511 9688

Lacy
Special weather statement, May 1, 3:17 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 AM CDT Wed May 1 2019

OKZ065-066-070-071-073-010900-
Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
317 AM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...NORTHWESTERN
PITTSBURG...WESTERN MUSKOGEE...OKMULGEE AND OKFUSKEE COUNTIES UNTIL
400 AM CDT...

At 316 AM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Welty to 3 miles east of Bearden to 5
miles south of Wewoka. Movement was east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Okemah...                         Eufaula...
Okfuskee...                       Henryetta...
Checotah...                       Warner...
Morris...                         Weleetka...
Dewar...                          Schulter...
Crowder...                        Oktaha...
Taft...                           Boynton...
Canadian...                       Indianola...
Grayson...                        Council Hill...

This includes Interstate 40 in Oklahoma between mile markers 214 and
278.

LAT...LON 3562 9649 3564 9619 3568 9619 3580 9564
      3579 9564 3576 9559 3580 9548 3581 9539
      3549 9526 3533 9539 3529 9545 3526 9545
      3511 9557 3506 9607 3512 9601 3515 9601
      3515 9598 3529 9598 3529 9640 3533 9637
TIME...MOT...LOC 0816Z 259DEG 58KT 3557 9641 3534 9632 3508 9653

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:07 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
Apr 30, 7:45 PM CDTFlash Flood WarningTSACraig, Creek, Mayes, Okmulgee, Osage, Rogers and 3 more6 hr
Apr 30, 8:48 PM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Ottawa6 hr
Apr 30, 8:57 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee48 min
Apr 30, 9:01 PM CDTSpecial Weather StatementTSACherokee29 min
Apr 30, 9:14 PM CDTSpecial Weather StatementTSADelaware31 min
Apr 30, 9:17 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee28 min
Apr 30, 9:43 PM CDTAreal Flood WarningTSACraig, Nowata, Osage, Rogers, Washington21 hr
Apr 30, 9:49 PM CDTTornado WarningTSAPittsburg41 min
Apr 30, 9:54 PM CDTSpecial Weather StatementTSAAdair51 min
Apr 30, 10:22 PM CDTTornado WarningTSAPittsburg23 min
Apr 30, 10:36 PM CDTTornado WarningTSAPittsburg24 min
Apr 30, 10:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha48 min
Apr 30, 10:47 PM CDTTornado Warning Tornado observedTSAHaskell, Latimer, Pittsburg43 min
Apr 30, 11:18 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah42 min
Apr 30, 11:21 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha39 min
Apr 30, 11:44 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore46 min
Apr 30, 11:47 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah43 min
Apr 30, 11:53 PM CDTTornado WarningTSALeFlore24 min
May 1, 12:14 AM CDTAreal Flood WarningTSACraig, Delaware, Mayes, Ottawa18 hr
May 1, 12:41 AM CDTRiver Flood WarningTSAOttawa61 hr
May 1, 1:15 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
May 1, 1:16 AM CDTAreal Flood WarningTSADelaware, Mayes, Ottawa18 hr
May 1, 1:33 AM CDTSpecial Weather StatementTSAHughes42 min
May 1, 1:37 AM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
May 1, 2:36 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee24 min
May 1, 2:49 AM CDTSpecial Weather StatementTSAOkfuskee41 min
May 1, 2:54 AM CDTRiver Flood WarningTSACreek17 hr
May 1, 3:05 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Okfuskee, Okmulgee, Pittsburg3 hr
May 1, 3:17 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee, Okmulgee43 min
May 1, 3:54 AM CDTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg6 hr
May 1, 4:04 AM CDTSpecial Weather StatementTSAPittsburg26 min
May 1, 4:20 AM CDTSpecial Weather StatementTSAHaskell25 min
May 1, 4:33 AM CDTSpecial Weather StatementTSALatimer, Pushmataha42 min
May 1, 4:38 AM CDTSpecial Weather StatementTSALeFlore52 min
May 1, 5:15 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
May 1, 7:35 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more9 hr
May 1, 8:50 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware30 hr
May 1, 2:51 PM CDTRiver Flood WarningTSALeFlore11 hr
May 1, 3:18 PM CDTFlash Flood WatchTSAAdair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more13 hr
May 1, 6:52 PM CDTSpecial Weather StatementTSAPittsburg38 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.